MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M; CARDIOPULMONARY RESUSCITATION AID KIT

VYAIRE MEDICAL INC. AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M; CARDIOPULMONARY RESUSCITATION AID KIT
Model Number AIRLIFE¿ ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, root cause has not been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported an issue on airlife¿ adult manual resuscitator, 40'' (1.0m) oxygen reservoir tubing, adult.Patient coded post procedure.The nurse started to bag the patient and the manual resuscitator failed to re-inflate after ventilation.Anesthesia arrived and noted the defect and they were able to establish the airway.The patient continued to be ventilated and eventually established spontaneous respirations.She was admitted over night for observation and was discharged home the following day.
 
Additional Manufacturer Narrative
Vyaire medical conducted a failure investigation.The device history record (dhr) review did not show any deviations to manufacturer specifications.For functionality failure, it is imperative to receive a sample to duplicate the failure as described.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Additional Manufacturer Narrative
The device history record of the p/n 2k8005 with lot number 0000322436 was reviewed in order to detect any issue related with the defect reported by the customer during its manufacturing.The complete lot was manufactured on 27may11 per our internal procedures and no issues were found.According to investigation, we determine manufacturing personnel are related with defect reported, since they must assemble these components inside of the component p/n 65-4213e with a manual press.In the samples received these components are disassembled.It possible manufacturing personnel did not do assembly properly and it provoked defect reported on this complaint.Personnel were retrained on spm 2k8000 etal.Some pictures of a correct assembly and an incorrect assembly were added as a reference on spm 2k8000 etal.This change was completed on (b)(6) 2020.

Brand Name
AIRLIFE ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M
Common Device Name
CARDIOPULMONARY RESUSCITATION AID KIT
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key11113405
Report Number8030673-2020-00143
Device Sequence Number19813883
Product Code OEV
UDI-Device Identifier10190752114159
UDI-Public(01)10190752114159(10)0000322436
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ ADULT MANUAL RESUSCITATOR, 40'' (1.0M) OXYGEN RESERVOIR TUBING, ADULT M
Device Catalogue Number2K8005
Device Lot Number0000322436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/06/2021
03/16/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/29/2021
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR